I am suffering from Paxil withdrawals. Below is more information that the doctors won't tell you!!!
Tell your Doctors, and perhaps they will make the connection! How hard has it been for you to wean yourself from Paxil? It's as agonizing as coming off of heroin..and shares most of the same symptoms and long term effects! While researching an answer to all of the awful symptoms I experienced during my Paxil withdrawal, I was unable to find any medical resources listing Paxil as a source of these particular symptoms we all experience. Guess where I kept finding my search results directing me to? Heroin withdrawal. The symptoms associated with heroin withdrawal that are similar to Paxil withdrawal are: nausea, diarrhea, vomiting, restlessness, and leg movements, or jerking. While heroin produces muscle and bone pain, insomnia, and cold flashes with goose bumps ("cold turkey"), which are not identical to Paxil withdrawal, the Paxil symptoms of headache, "electric shocks", dizziness and hot flashes as well as psychotic mental state (violent anger/hopeless depression, unwanted suicidal/homicidal thinking) are similarly debilitating and certainly result in the return to the use of the drug (paxil) in the same way that heroin produces that result! Most experts agree that the major withdrawal symptoms peak between 24 and 48 hours after the last dose of heroin and subside after about a week. However, some people have shown persistent withdrawal signs for many months. I think that most of us (the "experts" on paxil withdrawal!) would agree that, even with careful and lengthy periods of weaning off the drug, at least some of these frightening effects occur and are problematic in our lives for longer than the average heroin withdrawal duration of about a week! Most of us have found that, by the time a week has passed,off Paxil, the terrible sickness we feel has become so great, we are desperate to return to taking the drug again to alleviate the symptoms. And many often do return this way, again and again...simply because we can't afford to lose three weeks or more of work, withdrawing from a medication that Doctors routinely dismiss as not being a cause of such sickness (we all have a really bad case of the flu), or because we are so frightened by the strange, indescribeable physical and mental feelings of disassociation and nervous system "zaps" that we go back to the drug to restore clear thinking, fearing that we are "crazy"...especially since our doctors seem to have no understanding of any of these symptoms as relating to anything they have seen before. I hope everyone who is serious about finding the truth about the drug Paxil and it's horrible withdrawal symptoms will be sure to notify their health care providers of all of the symptoms experienced with this drug and insist that the details be documented and reported to the manufacturer, distributors, pharmacists and anyone in the medical field who can process this information officially and end the notion that these symptoms are "hearsay", simply because the drug company has not chosen to make them "fact"! And the next time you feel, or someone tells you that withdrawing from Paxil is "not that bad", remember that you are in the throes of a withdrawal so severe. that few others, except heroin addicts, have experienced, and YES, IT IS BAD! But it can be survived!
: Shawn Allen